Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 48, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 18, 2006, 2:42 PM CST for Rusk County, Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 18, 2006, 2:42 PM CST (20:42 UTC)
- Expired
- Mar 18, 2006, 3:18 PM CST
- In force
- 36 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Rusk County, TX
The radar
The Shreveport radar (KSHV), 95 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 8.7 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1172 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 736 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 18, 9:52 AM CST, 4 hours 50 minutes earlier.
Area forecast discussion, Mar 18, 9:52 AM CST, 4 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 952 AM CST SAT MAR 18 2006 ...NO UPDATE TO THE TEXT FORECAST IS EXPECTED AT THIS TIME... .DISCUSSION...WATER VAPOR IMAGERY SHOWS THE LONGWAVE TROUGH OFF THE WEST COAST HAS SLAMMED ASHORE...AND IS TRYING TO WORK ITS WAY EAST. A SERIES OF WEAKER SHORTWAVE TROUGHS CONTINUES TO MOVE ACROSS OUR AREA AHEAD OF THIS SYSTEM. THESE FEATURES ARE COMBINING WITH ISENTROPIC UPGLIDE AND LOWER CONDENSATION PRESSURE DEFICITS TO PRODUCE RAIN OVER THE FOUR STATE REGION THIS MORNING. THERE IS A LITTLE BIT OF ELEVATED INSTABILITY PRESENT...BUT MOST OF THAT REMAINS OVER NORTH TEXAS. THE FRONT IS NOT PROGRESSING NORTHWARD AS FAST AS I EXPECTED YESTERDAY. SURFACE OBSERVATIONS INDICATE THE BOUNDARY IS DRAPED ACROSS SOUTH-CENTRAL TEXAS AT MID-MORNING. THE RAIN HAS CONTINUED OVER AREAS ALONG AND NORTH OF INTERSTATE 20 FOR MUCH OF THE MORNING...WITH A BREAK IN THE RAIN NOTED IN MANY OTHER PLACES. HOWEVER...IT LOOKS LIKE ROUND TWO IS ON THE WAY. EAST TEXAS AND CENTRAL LOUISIANA MAY SEE RAIN BEFORE NOON...WITH MOST PLACES IN SHREVEPORT-BOSSIER CITY NOT SEEING RAIN UNTIL ABOUT NOONTIME. BOTH THE GRIDDED AND TEXT FORECASTS APPEAR TO BE REFLECTIVE OF THE ONGOING AND FORECAST WEATHER CONDITIONS. AS SUCH...I DO NOT FEEL AN UPDATE IS NEEDED AT THIS TIME. && .PRELIMINARY POINT TEMPS/POPS... SHV 59 50 55 54 / 70 90 80 90 MLU 54 48 55 54 / 70 80 80 90 DEQ 52 47 51 50 / 100 100 90 90 TXK 54 47 50 49 / 90 100 90 90 ELD 54 48 51 50 / 90 90 80 90 TYR 57 52 58 55 / 70 90 90 90 GGG 57 51 56 54 / 70 90 90 90 LFK 65 56 68 61 / 50 80 80 80 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && BUTTS
Hazardous weather outlook, Mar 18, 11:48 AM CST, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1148 AM CST SAT MAR 18 2006 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-191200- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1148 AM CST SAT MAR 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A SERIES OF DISTURBANCES WILL CONTINUE TO BRING WIDESPREAD RAIN... ALONG WITH SCATTERED THUNDERSTORMS...TO THE FOUR STATE REGION THROUGH TONIGHT. ANY OF THE THUNDERSTORMS COULD PRODUCE OCCASIONAL CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 30 MILES AN HOUR. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... THERE IS A RISK OF SEVERE THUNDERSTORMS MONDAY OVER THE FOUR STATE REGION. DAMAGING WINDS IN EXCESS OF 60 MILES AN HOUR AND HAIL GREATER THAN THREE QUARTERS OF AN INCH IN DIAMETER ARE THE MAIN SEVERE WEATHER RISKS. RAIN AND SCATTERED THUNDERSTORMS ARE EXPECTED TO PERSIST THROUGH MONDAY...AS A SERIES OF UPPER LEVEL DISTURBANCES MOVE ACROSS THE REGION. A STRONGER UPPER LEVEL LOW PRESSURE SYSTEM IS FORECAST TO MOVE INTO THE PLAINS MONDAY...PUSHING A COLD FRONT INTO OUR REGION...AND RESULT IN THE DEVELOPMENT OF A LINE OF THUNDERSTORMS. WITH AMPLE INSTABILITY AND JET STREAM DYNAMICS...SOME OF THE THUNDERSTORMS COULD BE SEVERE. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...SHOULD NOT BE NEEDED TODAY OR TONIGHT. BUTTS
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 3:07 PM CST | Severe Thunderstorm Warning | SHV | Panola | 23 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.